Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 124, NWS Bismarck, ND

September 3, 2014McLean County, Mercer County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Sep 3, 2014, 10:24 PM CDT for McLean County, Mercer County, North Dakota. It was in force for 66 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 3, 2014, 10:24 PM CDT (03:24 UTC)
Expired
Sep 3, 2014, 11:30 PM CDT
In force
66 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
70.0 mph

Counties McLean County, ND, Mercer County, ND

The radar

The Minot AFB radar (KMBX), 90 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 3, 10:40 PM CDTHAIL 1.75Roseglen, ND
Sep 3, 11:18 PM CDTTSTM WND GST 65Garrison, NDESTIMATED WIND GUSTS TO 65 MPH WERE ACCOMPANIED BY PING PONG BALL SIZE HAIL. REPORT RELAYED BY BROADCAST MEDIA.
Sep 3, 11:34 PM CDTHAIL 11 E Coleharbor, NDLASTED A FEW MINUTES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 3, 7:01 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 3.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2014-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1433 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2014-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1433 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1425 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
474 m²/s²
Significant tornado parameter
1.3
Supercell composite
8.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

576 
WUUS53 KBIS 040324
SVRBIS
NDC055-057-040430-
/O.NEW.KBIS.SV.W.0124.140904T0324Z-140904T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1024 PM CDT WED SEP 3 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  NORTHEASTERN MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 1130 PM CDT

* AT 1021 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
  ROSEGLEN...OR 26 MILES WEST OF GARRISON...AND MOVING SOUTHEAST AT
  50 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS AND OUTBUILDINGS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PICK CITY AROUND 1055 PM CDT.
  RIVERDALE AROUND 1100 PM CDT.
  COLEHARBOR AROUND 1105 PM CDT.
  UNDERWOOD AROUND 1110 PM CDT.
  FALKIRK AROUND 1115 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE WHITE SHIELD...EMMET...HAZEN
BAY RECREATION AREA...FORT STEVENSON STATE PARK AND LAKE SAKAKAWEA
STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

&&

LAT...LON 4779 10090 4735 10089 4729 10138 4762 10220
      4785 10201 4785 10120
TIME...MOT...LOC 0324Z 298DEG 44KT 4770 10191

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH

$$

ABELING
3 follow-up statements
314 
WWUS53 KBIS 040349
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1049 PM CDT WED SEP 3 2014

NDC055-057-040430-
/O.CON.KBIS.SV.W.0124.000000T0000Z-140904T0430Z/
MCLEAN ND-MERCER ND-
1049 PM CDT WED SEP 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MERCER AND CENTRAL MCLEAN COUNTIES UNTIL 1130 PM CDT...

AT 1047 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES EAST OF
ROSEGLEN...OR 11 MILES NORTHWEST OF GARRISON...MOVING EAST AT 35 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GARRISON AROUND 1105 PM CDT.
  COLEHARBOR AROUND 1120 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE FORT STEVENSON STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

&&

LAT...LON 4779 10090 4733 10114 4755 10193 4784 10201
      4785 10176 4785 10120
TIME...MOT...LOC 0349Z 288DEG 32KT 4771 10161

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH

$$

ABELING
501 
WWUS53 KBIS 040402
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1102 PM CDT WED SEP 3 2014

NDC055-057-040430-
/O.CON.KBIS.SV.W.0124.000000T0000Z-140904T0430Z/
MCLEAN ND-MERCER ND-
1102 PM CDT WED SEP 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MERCER AND CENTRAL MCLEAN COUNTIES UNTIL 1130 PM CDT...

AT 1058 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GARRISON...
MOVING EAST AT 35 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GARRISON AROUND 1105 PM CDT.
  COLEHARBOR AROUND 1125 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE FORT STEVENSON STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

&&

LAT...LON 4779 10090 4733 10114 4752 10178 4772 10180
      4785 10176 4785 10120
TIME...MOT...LOC 0401Z 289DEG 32KT 4767 10147

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH

$$

ABELING
442 
WWUS53 KBIS 040415
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1115 PM CDT WED SEP 3 2014

NDC055-057-040430-
/O.CON.KBIS.SV.W.0124.000000T0000Z-140904T0430Z/
MCLEAN ND-MERCER ND-
1115 PM CDT WED SEP 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MERCER AND EASTERN MCLEAN COUNTIES UNTIL 1130 PM CDT...

AT 1114 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLEHARBOR...
OR 7 MILES SOUTHEAST OF GARRISON...MOVING SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  COLEHARBOR AROUND 1120 PM CDT.
  UNDERWOOD AROUND 1130 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

&&

LAT...LON 4779 10090 4737 10112 4753 10159 4769 10165
      4785 10150 4785 10120
TIME...MOT...LOC 0415Z 294DEG 31KT 4759 10129

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

ABELING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 9:18 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Sep 3, 9:18 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
918 PM CDT WED SEP 3 2014

.UPDATE...
ISSUED AT 916 PM CDT WED SEP 3 2014

THUNDERSTORMS ACROSS WESTERN NORTH DAKOTA HAVE INCREASED IN
COVERAGE OVER THE PAST COUPLE HOURS. HAVE INCREASED POPS ACROSS
THE SOUTHWEST AND CENTRAL PART OF THE STATE WITH THE HRRR AND RAP
SHOWING HIGHER THUNDERSTORM CHANCES FOR THOSE LOCATIONS.

UPDATE ISSUED AT 640 PM CDT WED SEP 3 2014

ISOLATED SEVERE THUNDERSTORM CONTINUES TO TRACK EAST ACROSS
NORTHWEST NORTH DAKOTA...WITH ADDITIONAL STRONG CONVECTION OVER
NORTHEAST MONTANA. SURFACE BASED CONVECTION HAS YET TO DEVELOP
OVER WESTERN NORTH DAKOTA BUT SUCCESSIVE RUNS OF THE HRRR HAVE
INDICATED SCATTERED CONVECTION ACROSS THE SOUTHWEST AND MOVING
INTO THE SOUTH CENTRAL. LATEST RUN IS HINTING MORE AT THE
CONVECTION IN NORTHEAST MONTANA TRACKING ACROSS THE NORTHWEST AND
NORTH CENTRAL. WILL NEED TO MONITOR FOR POSSIBLE CONVECTIVE WATCH
THIS EVENING.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 221 PM CDT WED SEP 3 2014

CURRENT SURFACE ANALYSIS PLACES LOW OVER SOUTHEAST MONTANA WITH
MOISTURE CONTINUING TO SLOWLY WRAP UP INTO CENTRAL NORTH DAKOTA
AHEAD OF IT. UPPER LEVEL ANALYSIS PLACES TROUGH/LOW PUSHING FORWARD
INTO EASTERN MONTANA. INITIAL WAVE EJECTING AHEAD OF THE TROUGH
CONTINUES TO PRODUCE CONVECTION OVER NORTHEAST MONTANA. FORECAST
CHALLENGES FOR TODAY INCLUDE THE SEVERE POTENTIAL LATE TODAY INTO
TONIGHT...AND THEN GUSTY WINDS ON THURSDAY.

FOR THE REST OF THIS AFTERNOON INTO TONIGHT...UPPER TROUGH WILL
CONTINUE ITS EASTWARD PUSH WITH BROAD SCALE LIFT CONTINUING TO
INCREASE FROM WEST TO EAST. MOISTURE WILL CONTINUE TO INCREASE AS
LOW SLOWLY SHIFTS TOWARDS NORTH CENTRAL SOUTH DAKOTA. INITIAL
DISCRETE STORMS THAT DEVELOP WILL ENCOUNTER INCREASING INSTABILITY
ALONG WITH IMPRESSIVE DEEP LAYER SHEAR. EXPECT INITIAL STORMS WILL
HAVE A MAINLY HAIL THREAT ALONG WITH A STRONG WIND THREAT. AS TIME
GOES ON AND STORM DEVELOPMENT WORKS EASTERLY ENCOUNTERING HIGHER
MOISTURE...THERE MAY BE A BRIEF TORNADO THREAT IF THE STORMS CAN
BE SURFACE BASED. WITH THAT SAID...THE HAIL AND WIND THREAT WILL
CONTINUE INTO THE LATE EVENING. FOCUS FOR SEVERE WILL SHIFT OVER
MAINLY CENTRAL INTO EASTERN NORTH DAKOTA OVERNIGHT AS PLUME OF
STRONG INSTABILITY REMAINS WITH STRONG THETA-E ADVECTION...WHILE
OVER THE WEST ATMOSPHERE WILL STABILIZE. STORMS SHOULD ALL BE
PUSHED OFF TO THE EAST BY SUNRISE WITH SHOWERS LINGERING.

ON THURSDAY...SOME SHOWERS WILL REMAIN PRIMARILY OVER THE NORTHERN
AND EASTERN PART OF THE STATE AS UPPER TROUGH MAKES ITS WAY EAST.
PRIMARY CONCERN WILL BE GUSTY WEST TO NORTHWESTERLY WINDS
DEVELOPING AS COLD AIR POURS INTO THE AREA WITH TIGHT PRESSURE
GRADIENT AS LOW SHIFTS INTO MINNESOTA. STRONGEST WINDS LOOK TO BE
OVER SOUTHWEST NORTH DAKOTA IN THE MORNING...WITH WINDS
DIMINISHING IN THE AFTERNOON AS GRADIENT RELAXES AND COLD AIR
ADVECTION DECREASES. TEMPERATURES WILL BE SEASONABLY COOL WITH
MANY LOCATIONS AROUND 10-15 DEGREES BELOW AVERAGE.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 221 PM CDT WED SEP 3 2014

A NORTHWEST FLOW ALOFT IS MAINTAINED THURSDAY NIGHT INTO
SATURDAY...THEN TRANSITIONS TO A ZONAL FLOW SUNDAY INTO WEDNESDAY. A
MORE ACTIVE PERIOD WILL EVOLVE DURING THE ZONAL FLOW PERIOD AS A
STRONG SHORTWAVE TROUGH AND ASSOCIATED POTENT COLD FRONT IS SLATED
TO SWEEP THROUGH TUESDAY INTO WEDNESDAY...WITH SEVERE WEATHER POSSIBLE.

GUSTY NORTHWEST WINDS THURSDAY EVENING WILL QUICKLY SUBSIDE AS A
SURFACE HIGH PRESSURE SLIDES ACROSS SOUTHWEST NORTH DAKOTA EARLY
THURSDAY NIGHT AND INTO CENTRAL SOUTH DAKOTA BY 12Z FRIDAY. A CLEAR
SKY...GOOD RADIATIONAL COOLING...AND DEWPOINTS IN THE UPPER 30S LOOK
REASONABLE TO SUPPORT OVERNIGHT LOWS IN THE UPPER 30S ACROSS THE
SOUTHWEST...ESPECIALLY OVER THE NORMAL COLDER LOCATIONS SUCH AS
HETTINGER. HENCE HAVE LOWERED MINIMUM TEMPERATURES INTO THE UPPER
30S UNDER THIS WEATHER PATTERN. OVERALL...A QUIET/PLEASANT WEATHER
PATTERN CONTINUES FRIDAY/SATURDAY WITH A SLOW MODERATING TREND. H85
TEMPS BEGIN TO WARM LEADING TO HIGHS INTO THE 70S SATURDAY AND
SUNDAY. THERE WILL BE A SUBTLE DRY COLD FRONTAL PASSAGE SATURDAY
AFTERNOON...HOWEVER OTHER THAN A WINDSHIFT TO THE NORTHWEST...NOT
EXPECTING MUCH OF A TEMPERATURE CHANGE.

A MORE ACTIVE WEATHER PATTERN SLOWLY BEGINS TO EMERGE SUNDAY NIGHT
AS A WEAK SHORTWAVE SLIDES THROUGH WITH WARM AIR ADVECTION PROCESSES
TAKING OVER. A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS ARE POSSIBLE
SUNDAY NIGHT INTO MONDAY MAINLY FOR THE JAMES RIVER VALLEY. THE
WARMEST DAY WILL BE MONDAY WITH HIGHS REACHING BETWEEN 75 AND 85.
THIS WILL BE FOLLOWED BY A STRONG COLD FRONT WHICH WILL APPROACH
NORTHWEST NORTH DAKOTA TUESDAY MORNING AND THEN SWEEP THROUGH
TUESDAY AFTERNOON/EVENING. A STRONG H85 BAROCLINIC ZONE SHIFTS
THROUGH TUESDAY NIGHT WITH THE 0C TO -2C ISOTHERM SETTLING INTO
CENTRAL NORTH DAKOTA WEDNESDAY. THIS TREND SETS THE STAGE FOR MUCH
COLDER AIR WEDNESDAY THROUGH FRIDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 640 PM CDT WED SEP 3 2014

SCATTERED CONVECTION THIS EVENING ACROSS WESTERN AND CENTRAL NORTH
DAKOTA AS A COLD FRONT MOVES THROUGH THE AREA. FLOW WILL TURN
WEST TO NORTHWEST LATE TONIGHT AND THURSDAY WITH AREAS OF MVFR
CLOUDINESS...ESPECIALLY ACROSS THE NORTH...KISN TO KMOT. STRONG
NORTHWEST WINDS ON THURSDAY WITH THE STRONGEST 20 TO 35 MPH AT KDIK.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 6 AM TO 4 PM MDT THURSDAY FOR NDZ031>033-040-
041-043-044.

&&

UPDATE...CK
SHORT TERM...JJS
LONG TERM...KS
Hazardous weather outlook, Sep 3, 9:23 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
923 PM CDT WED SEP 3 2014

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-050230-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
923 PM CDT WED SEP 3 2014 /823 PM MDT WED SEP 3 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT.

THUNDERSTORMS OVER WESTERN NORTH DAKOTA THIS EVENING WILL CONTINUE
TO SPREAD EAST TONIGHT. SOME OF THESE STORMS COULD BE SEVERE WITH
LARGE HAIL AND DAMAGING WIND GUSTS. A TORNADO IS ALSO POSSIBLE
DURING THE EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP ON THURSDAY...WITH THE
STRONGEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH EXPECTED OVER
SOUTHWEST SOUTH DAKOTA WHERE A WIND ADVISORY IS IN EFFECT. SEE
WWW.WEATHER.GOV/BIS FOR DETAILS.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS WESTERN AND CENTRAL
NORTH DAKOTA ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. SPOTTERS SHOULD REPORT
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582...OR ON SOCIAL MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

CK

In the hours before

Local storm report, Sep 3, 9:44 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
944 PM CDT WED SEP 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     HAIL             NEW TOWN                47.98N 102.49W
09/03/2014  E1.00 INCH       MOUNTRAIL          ND   PUBLIC

            35 MPH WINDS RELAYED THROUGH NEWS MEDIA

&&

RK
Local storm report, Sep 3, 9:53 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
953 PM CDT WED SEP 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     HAIL             5 S GRASSY BUTTE        47.32N 103.25W
09/03/2014  M1.50 INCH       BILLINGS           ND   PUBLIC

            CALLER HAD NOT YET CHECKED FOR DAMAGE. HAIL LASTED 5
            MINUTES UNTIL 940 PM.

&&

JP MARTIN
Local storm report, Sep 3, 10:04 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1004 PM CDT WED SEP 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     HAIL             2 NE GRASSY BUTTE       47.41N 103.22W
09/03/2014  E0.75 INCH       MCKENZIE           ND   CO-OP OBSERVER

            HAIL LASTED FROM 940PM TO 945 PM

&&

RK
Local storm report, Sep 3, 10:05 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
1005 PM CDT WED SEP 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     HAIL             2 NE GRASSY BUTTE       47.41N 103.22W
09/03/2014  E0.75 INCH       MCKENZIE           ND   CO-OP OBSERVER

            HAIL LASTED FROM 940PM TO 945 PM. WIND GUSTS TO 40 MPH

&&

CORRECTED REMARKS

RK
Local storm report, Sep 3, 10:08 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1008 PM CDT WED SEP 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1006 PM     HAIL             KILLDEER                47.37N 102.75W
09/03/2014  M1.25 INCH       DUNN               ND   CO-OP OBSERVER

            HAIL LASTED 4 MINUTES.

&&

HAMILTON
Local storm report, Sep 3, 10:09 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1009 PM CDT WED SEP 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             WILLISTON               48.15N 103.63W
09/03/2014  E1.25 INCH       WILLIAMS           ND   CO-OP OBSERVER

            ESTIMATED WIND GUSTS TO 60 MPH. BROKEN GLASS AND
            WINDOWS DOWNTOWN. POWER OUT.

&&

RK

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 7:30 PM CDTSevere Thunderstorm WarningBISBottineau, Renville, Ward60 min
Sep 3, 7:47 PM CDTSpecial Weather StatementBISWilliams28 min
Sep 3, 8:06 PM CDTSevere Thunderstorm WarningBISDivide, Williams54 min
Sep 3, 8:32 PM CDTSpecial Weather StatementBISMcKenzie43 min
Sep 3, 8:43 PM CDTSevere Thunderstorm WarningBISMcKenzie, Mountrail, Williams62 min
Sep 3, 9:06 PM CDTSevere Thunderstorm WarningBISDunn, McKenzie54 min
Sep 3, 9:29 PM CDTSevere Thunderstorm WarningBISBillings, Dunn, McKenzie31 min
Sep 3, 9:31 PM CDTSevere Thunderstorm WarningBISDunn, McKenzie, McLean, Mountrail59 min
Sep 3, 9:58 PM CDTSevere Thunderstorm WarningBISDunn, Mercer62 min
Sep 3, 11:07 PM CDTSevere Thunderstorm WarningBISDunn, Mercer53 min
Sep 3, 11:24 PM CDTSevere Thunderstorm WarningBISMcLean, Sheridan66 min
Sep 4, 12:02 AM CDTSevere Thunderstorm WarningBISDunn, Mercer, Oliver58 min
Sep 4, 12:16 AM CDTSevere Thunderstorm WarningBISSheridan, Wells59 min
Sep 4, 1:00 AM CDTSevere Thunderstorm WarningBISSheridan, Wells60 min
Sep 4, 1:01 AM CDTSevere Thunderstorm WarningBISBurleigh, McLean, Oliver59 min
Sep 4, 1:49 AM CDTSevere Thunderstorm WarningBISFoster, Wells41 min
Sep 4, 2:01 AM CDTSevere Thunderstorm WarningBISBurleigh59 min
Sep 4, 2:43 AM CDTSevere Thunderstorm WarningBISBurleigh, Kidder41 min
Sep 4, 2:49 AM CDTSevere Thunderstorm WarningBISBurleigh, McLean, Oliver56 min
Sep 4, 3:09 AM CDTAreal Flood AdvisoryBISStutsman3 hr
Sep 4, 3:41 AM CDTSpecial Weather StatementBISKidder34 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.